caret icon Back to all discussions

Subcutaneous AD Flare-ups

In Miami Florida, I'm having episodes of intense flare-ups. Possibly due to the cloudy/rainy weather? I'm feeling very hard-tightnes within my subdermal, and possibly muscle tissues within my chest, neck (feels like I'm being choked), face, and head. I know if I go to the emergency, all they're gonna do is x-ray (which will turn up nothing seen), prescribe me painkillers, then release me. Can anyone here relate? Does anyone know how I might get some relief? I'm already receiving desensitizing serum injections and recently started Dupixent.

Thanks in advance...๐Ÿ˜Œ
Evris


  1. Hi Liz,

    I have been seen by multiple dermatologists (one of whom is administering the Dupixent) and multiple immunologists (one of whom is administering the desensitizing shots). It appears as though most physicians have not encountered a patient with subcutaneous level eczema.


    As a child, I had eczematous growth on my epidermis, virtually all over my body, as much as 1/8th inch thick, including my face, neck, arms, legs, etc.. In such a case, dermatologists would prescribe topical medication like fluocinonide. But this time in my adult age, the breakout is within my subcutaneous tissues with little-to-nothing showing on my epidermis.


    My blood panel does show elevated immunoglobulin e in upwards of 700 to 1200 units - this count shows that my body is reacting to something, more so, many things. It's believed that excessive amounts of histamine, and other inflammatory chemicals are being secreted profusely into my fatty tissue, reacting to common and harmless microorganisms, as though they are harmful intruders; perhaps this is causing density-increase. I think this is where that hard-tightness sensation is coming from. I need a physician that understands this phenomenon and be knowledgeable of what treatment to apply for some relief.


    One of my dermatologists suggested CBD and/or acupuncture; so I'm checking with my medical insurance if & how they might cover such services. And one of my immunologists suggested that I be analyzed by a hematologist. If you have an idea of which disciplinary physician can figure this out, please advise. Thanks.

    1. Hello dear , thank you for sharing more of your long arduous journey with us. You have certainly done your due diligence regarding investigation and locating causes and health care providers. I have spent most of my early morning searching for more information to share with you. Alas, there is little to nil about subcutaneous eczema. More research is needed! I am relieved to know that your doctors are aware of the symptoms you wrote of in your previous message. I agree that it sounds like an inflammatory reaction may be flaring beneath your skin. Alternative therapies, like acupuncture, are worth trying if insurance makes it possible. (Please check our website for more information regarding complementary therapies: https://atopicdermatitis.net/complementary-alternative-medicines.) As long as you're checking for insurance coverage, if I may suggest a rheumatologist along with the hematologist recommended by your immunologist until a suitable treatment is found. Please know you are not alone here with us, so kindly stay in touch... Sending heartfelt healing hugs to you, Liz - AtopicDermatitis.net - Site Moderator

  2. Hello dear , I am very sad to read about your symptoms. May I ask if you have communicated how you are feeling with your doctor? Especially the ones who administer the desensitizing injections and prescribed the newly added Dupixent. Individuals react differently to medications; these symptoms you describe are very important to report to the doctors as soon as possible. My suggestion is not to easily dismiss the idea of the Emergency Room visit; especially if there is any delay in reaching your doctors. We genuinely care about your health and wellbeing, so please stay in touch... Sending healing hugs to you, Liz - AtopicDermatitis.net - Site Moderator

    Please read our rules before posting.